Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 27, 2007, 10:40 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 27, 2007, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 10:40 AM PDT (17:40 UTC)
- In effect from
- Jul 27, 2007, 11:00 AM PDT
- Expired
- Jul 27, 2007, 6:45 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KSGX 271740 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1040 AM PDT FRI JUL 27 2007 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA UNTIL 7 PM PDT THIS EVENING... MOISTURE IN EAST FLOW ALOFT WILL CAUSE SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY. SOME OF THESE STORMS WILL PRODUCE LOCAL HEAVY RAIN AND POSSIBLE FLASH FLOODING. CAZ055-056-058-060>062-280200- /O.NEW.KSGX.FF.A.0002.070727T1800Z-070728T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1040 AM PDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 7 PM PDT THIS EVENING * MOISTURE IN EAST FLOW ALOFT WILL CAUSE SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY. SOME OF THESE STORMS WILL PRODUCE LOCAL HEAVY RAIN AND POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DVA
1 follow-up statement
000 WGUS66 KSGX 280145 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 645 PM PDT FRI JUL 27 2007 ...FLASH FLOOD WATCH THAT WAS IN EFFECT UNTIL 7 PM HAS BEEN CANCELED... CAZ055-056-058-060>062-280245- /O.CAN.KSGX.FF.A.0002.000000T0000Z-070728T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 645 PM PDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR HEAVY RAINS OVER THE MOUNTAINS AND DESERTS HAS ENDED. $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 9:30 AM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 27, 9:30 AM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI JUL 27 2007 .SYNOPSIS... MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-MON)... THERE WERE PATCHES OF LOW CLOUDS AND FOG IN THE COASTAL AREAS THIS MORNING AND STRATUS REMAINS QUITE EXTENSIVE OFFSHORE. THERE WERE ALSO A FEW MID LEVEL DEBRIS CLOUDS. THE 12Z NKX SOUNDING HAD AN INVERSION BASED BELOW 1000 FT. PRECIPITABLE WATER WAS 1.44 INCHES AND THE SOUNDING SHOWED MODERATE INSTABILITY. WEAK ONSHORE GRADIENTS. UPPER LEVEL HIGH PRESSURE WILL CONTINUE OVER THE SW WITH A SERIES OF WEAK SHORT WAVE TROUGHS MOVING THROUGH THE PAC NW THROUGH THE SHORT TERM. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS IN THE MOUNTAINS TODAY WITH A LITTLE LOWER CHANCE IN THE DESERTS. THE MOISTURE BECOMES A LITTLE MORE ELEVATED BUT CONTINUES THROUGH EARLY NEXT WEEK WHICH WILL MAINTAIN A SLIGHTLY DECREASED CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING. THE FLOW ALOFT REMAINS WEAK SO THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE FLASH FLOODING IN THE MOUNTAINS AND ADJACENT DESERTS. AN ISOLATED SEVER THUNDERSTORM CANNOT BE RULED OUT. AN INTERMITTENT COASTAL EDDY SHOULD MAKE THE MARINE LAYER A LITTLE MORE EXTENSIVE. HOWEVER...THE MARINE LAYER WILL REMAIN FAIRLY SHALLOW WITH LOW CLOUDS AND FOG MOSTLY CONFINED TO THE COASTAL AREAS DURING THE NIGHTS AND MORNINGS. THE INCREASED MARINE INFLUENCE WILL BRING A LITTLE COOLING W OF THE MOUNTAINS. && .LONG TERM (TUE-FRI)... EXTENDED PROGS INDICATE NOT MUCH CHANGE IN THE GENERAL PATTERN AT LEAST THROUGH MID WEEK. THERE ARE SOME INDICATIONS OF A DRYING TREND TOWARD THE END OF NEXT WEEK WHICH WOULD RESULT IN A DECREASE IN THUNDERSTORM ACTIVITY. && .AVIATION... 271400Z...MARINE LAYER DEPTH THIS MORNING WAS LESS THAN 700 FEET BASED ON MDCRS SOUNDINGS. MARINE LAYER DEPTH WILL SHOW LITTLE CHANGE TODAY BUT MAY DEEPEN SLIGHTLY TONIGHT AND SATURDAY IN RESPONSE TO A DEVELOPING COASTAL EDDY. PATCHY STRATUS ALONG THE COAST WITH BASES AROUND 500 FEET MSL FROM CENTRAL SAN DIEGO COUNTY NORTH TO ORANGE COUNTY SHOULD BREAK UP BY 16Z. STRATUS SHOULD REFORM ALONG THE COAST THIS EVENING THEN PUSH LOCALLY INLAND TONIGHT. STRATUS SHOULD MOVE OVER KSAN BETWEEN 06Z AND 08Z TONIGHT. BASES COULD BE LOW ENOUGH TO BE BELOW LOCALIZER RUNWAY 27 MINIMUMS. STRATUS SHOULD CLEAR BY 16Z ON SATURDAY. ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING THROUGH SUNSET FOR THE MOUNTAINS AND ADJACENT DESERT AREAS FROM THE MEXICAN BORDER NORTH TO NEAR BIG BEAR LAKE. BASES COULD BE AS LOW AS FL080 WITH TOPS AT OR ABOVE FL400 AT TIMES. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Jul 27, 5:00 AM PDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT FRI JUL 27 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-281200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH LOCAL FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH LOCAL FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.